Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 33, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Sep 26, 2024, 7:01 AM EDT for DeSoto County, Hardee County, Manatee County, Florida. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2024, 7:01 AM EDT (11:01 UTC)
- Expired
- Sep 26, 2024, 7:09 AM EDT
- In force
- 8 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties DeSoto County, FL, Hardee County, FL, Manatee County, FL
The radar
The Tampa radar (KTBW), 57 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 26, 6:42 AM EDT | Tornado Watch | SPC | 13 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 11.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.0
The text
As transmitted.
285
WFUS52 KTBW 261101
TORTBW
FLC027-049-081-261130-
/O.NEW.KTBW.TO.W.0033.240926T1101Z-240926T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
701 AM EDT Thu Sep 26 2024
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Southwestern Hardee County in central Florida...
East central Manatee County in west central Florida...
Northwestern DeSoto County in south central Florida...
* Until 730 AM EDT.
* At 701 AM EDT, a severe thunderstorm capable of producing a tornado
was located 9 miles west of Arcadia, moving northwest at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Hardee, east central Manatee and northwestern DeSoto
Counties, including the following locations... Myakka Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2721 8188 2716 8202 2749 8225 2757 8201
TIME...MOT...LOC 1101Z 157DEG 39KT 2726 8201
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBW1 follow-up statement
655 WWUS52 KTBW 261109 SVSTBW Severe Weather Statement National Weather Service Tampa Bay Area Ruskin FL 709 AM EDT Thu Sep 26 2024 FLC027-049-081-261119- /O.CAN.KTBW.TO.W.0033.000000T0000Z-240926T1130Z/ Hardee FL-Manatee FL-DeSoto FL- 709 AM EDT Thu Sep 26 2024 ...THE TORNADO WARNING FOR SOUTHWESTERN HARDEE...EAST CENTRAL MANATEE AND NORTHWESTERN DESOTO COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 800 PM EDT for south central, central and west central Florida. && LAT...LON 2721 8188 2716 8202 2749 8225 2757 8201 TIME...MOT...LOC 1106Z 157DEG 39KT 2734 8205 $$ TBW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Sep 26, 2:23 AM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Sep 26, 2:23 AM EDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
223 AM EDT Thu Sep 26 2024
...New SHORT TERM, LONG TERM, AVIATION, MARINE, HYDROLOGY...
.SHORT TERM...
(Today and tonight)
Issued at 221 AM EDT Thu Sep 26 2024
Hurricane Helene remains the dominant feature for our weather
through tomorrow. Helene is centered in the Southern Gulf of Mexico
north of the Yucatan Peninsula. It is forecast to rapidly strengthen
through today as the storm moves north to northeast with an
increasing forward speed, eventually making landfall in the Florida
Big Bend Region. Widespread impacts are expected across West-Central
and Southwest Florida beginning early today and lasting through
Friday morning.
* Storm Surge - Life threatening storm surge is expected today into
Friday. Potential peak surge amounts are 10 to 15 feet from
Chassahowitzka to Suwannee River, 8 to 12 feet from Anclote River
to Chassahowitzka, 5 to 8 feet from Middle of Longboat Key to
Anclote River, 4 to 7 feet from Englewood to Middle of Longboat
Key, and 3 to 5 feet from Bonita Beach to Englewood. Elevated
water levels are possible through Friday.
* Flooding Rain - Flooding rain threat will run from today through
this weekend with rainfall amounts of 3 to 6 inches with locally
higher amounts up to 10 inches possible. Even after Helene pulls
away, additional rounds of heavy rainfall are expected this
weekend.
* Wind - Hurricane and tropical storm force winds will be possible
today and tonight with the highest probabilities along the coast.
* Tornadoes - Several tornadoes are possible today and tonight
across the area.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 221 AM EDT Thu Sep 26 2024
As Helene pulls away on Friday, the trough axis pushing it off to
the northeast will drag a frontal boundary into the vicinity of
central Florida. This boundary is expected to stall out across the
center of the state and will linger for several days to come. In the
warm sector, a breezy southwest flow will prevail with scattered to
numerous storms, aided by the moisture pooling along the boundary as
well as the enhanced ascent. North of the boundary, conditions will
be drier, but a WSW flow will still prevail.
This setup means some impacts may linger. The SW flow could make it
more difficult for all the water to drain as quickly; thus higher
water levels could linger well after the storm is lifting north.
Additional rainfall also has the potential to existing flooding
concerns.
By early next week, however, the gradient looks to collapse. While a
SW flow will still prevail with the surface ridge to the east, the
flow will be pretty weak. However, additional moisture will still
keep scattered storms in the forecast through the week. This should
be more typical diurnal convection. In a WSW flow, this means
convection earlier in the day for the coastal areas, and early to
mid-afternoon for inland areas.
By mid-week, the frontal boundary will finally get the push it needs
from another trough, bringing what should be a drier and more stable
airmass in for the end of the week. This should at first yield a
more northerly and eventually more easterly flow late in the week.
While drier, warm conditions are expected to continue.
&&
.AVIATION...
(06Z TAFS)
Issued at 221 AM EDT Thu Sep 26 2024
Flight conditions will continue to deteriorate today as rainbands
spread north bringing MVFR/occasional IFR conditions into tonight.
Gusty southeast winds at 10 to 20 knots will increase to 25 to 35
knots by this afternoon then shift to southerly late this afternoon
and evening. Wind gusts will also increase up to 45 to 55 kts in
some of the stronger rainbands this afternoon.
&&
.MARINE...
Issued at 221 AM EDT Thu Sep 26 2024
Tropical Storm and Hurricane Warnings are in effect for all waters
as Hurricane Helene moves northward. The hurricane will continue to
move northward today, with very dangerous marine conditions
continuing as it strengthens into a major hurricane. Helene will
make landfall around the Big Bend region later today or tonight with
elevated winds continuing into Friday before decreasing for the
weekend. Waves will continue to build for the rest of the day and
remain elevated through Friday before beginning to decrease.
However, a persistent southwesterly flow suggests that the sea
state will take longer than normal to settle.
&&
.HYDROLOGY...
Issued at 221 AM EDT Thu Sep 26 2024
As Helene lifts northward, rain bands are overspreading the area.
Overnight stability continues to be a limiting factor, however, and
these bands are generally falling apart. Storm total accumulations
remain low in response at only an inch-and-a-half for the last 26
hours or so. Most of this rain fell earlier in the day too, not
posing much of an issue in the short-term if additional rainfall
occurs.
Once sunrise occurs, this instability will quickly increase and more
convection will overspread. Forecast rainfall totals are for 3 to 6
inches, with isolated totals up to 10 inches. Most of the heaviest
rainfall is likely to occur at the coast. When combined with storm
surge, this could cause significant issues in urban areas. This
combination also has the potential to impact rivers running near the
coast, such as the Myakka River, Alafia River, Cypress Creek, and
the Withlacoochee River. However, inland rivers like the Peace River
are less likely to experience significant river flooding, or even
significant water level rises at all.
With additional rainfall through the weekend, the threat will not
quickly subside even as the storm pulls away. Eventually, some
drier weather should return for the middle of next week. This will
be welcome, and should help dry things out.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 87 80 89 78 / 100 80 30 40
FMY 88 81 90 79 / 90 80 80 70
GIF 88 80 91 78 / 80 60 40 40
SRQ 88 81 90 79 / 90 80 40 50
BKV 88 77 90 74 / 100 80 30 20
SPG 88 82 90 81 / 90 80 30 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday morning for Coastal Charlotte-Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
Sumter.
Tropical Storm Warning for Coastal Charlotte-Coastal
Hillsborough-Coastal Lee-Coastal Manatee-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland
Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-Sumter.
Hurricane Watch for Coastal Hillsborough-Coastal Manatee-Coastal
Sarasota-Inland Citrus-Inland Hernando-Inland Pasco-
Pinellas.
Storm Surge Warning for Coastal Charlotte-Coastal Citrus-Coastal
Hernando-Coastal Hillsborough-Coastal Lee-Coastal Levy-
Coastal Manatee-Coastal Pasco-Coastal Sarasota-Pinellas.
Hurricane Warning for Coastal Citrus-Coastal Hernando-Coastal
Levy-Coastal Pasco-Inland Levy.
Gulf waters...Tropical Storm Warning for Charlotte Harbor and Pine Island
Sound-Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Tampa Bay waters-Waters from Bonita Beach to
Englewood FL out 20 to 60 NM.
Hurricane Watch for Coastal waters from Englewood to Tarpon
Springs FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM.
Hurricane Warning for Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Waters from Englewood to Tarpon
Springs FL out 20 to 60 NM-Waters from Tarpon Springs to
Suwannee River FL out 20 to 60 NM.
&&
DISCUSSION/MARINE/HYDROLOGY...Flannery
AVIATION...CloseThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 4:37 PM EDT | Tornado Warning | TBW | Charlotte, Sarasota | 23 min |
| Sep 26, 4:57 PM EDT | Tornado Warning | TBW | Manatee, Sarasota | 18 min |
| Sep 26, 5:06 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Lee, Sarasota | 24 min |
| Sep 26, 5:25 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Manatee, Sarasota | 20 min |
| Sep 26, 5:44 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Sarasota | 16 min |
| Sep 26, 5:46 PM EDT | Tornado Warning | TBW | DeSoto, Hardee, Manatee | 14 min |
| Sep 26, 6:08 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Manatee, Sarasota | 37 min |
| Sep 26, 6:29 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Lee | 31 min |
| Sep 26, 6:47 PM EDT | Tornado Warning | TBW | Hillsborough, Polk | 13 min |
| Sep 26, 7:19 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Hardee, Manatee, Sarasota | 26 min |
| Sep 26, 7:46 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto | 15 min |
| Sep 26, 7:47 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto | 13 min |
| Sep 26, 7:47 PM EDT | Tornado Warning | TBW | DeSoto, Hardee | 13 min |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.